Alert archive / California / Frost Advisories in 2008
Frost Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 20, 2008, 5:30 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 5:30 PM PST (01:30 UTC)
- Expired
- Dec 21, 2008, 8:00 AM PST
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 210130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 530 PM PST SAT DEC 20 2008 ...FROST ADVISORY TONIGHT FOR THE INLAND VALLEYS AND LOWER DESERTS... CAZ048-050-061-062-211600- /O.NEW.KSGX.FR.Y.0004.081221T0130Z-081221T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 530 PM PST SAT DEC 20 2008 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN ANOTHER COLD NIGHT ACROSS SOUTHERN CALIFORNIA. LOW TEMPERATURES TONIGHT WILL FALL TO BETWEEN 28 AND 35 IN WIND SHELTERED INLAND VALLEYS AND LOWER DESERTS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MOEDE
1 follow-up statement
000 WWUS76 KSGX 211541 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 741 AM PST SUN DEC 21 2008 CAZ048-050-061-062-211645- /O.EXP.KSGX.FR.Y.0004.000000T0000Z-081221T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 741 AM PST SUN DEC 21 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS MORNING. TEMPERATURES ARE RISING AND THE FROST IS DISSIPATING. $$ PG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 20, 2:00 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 20, 2:00 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST SAT DEC 20 2008 .SYNOPSIS...DRY NORTHWEST FLOW ALOFT WILL CONTINUE DRY AND COOL WEATHER THROUGH SUNDAY. A STORM APPROACHING FROM THE NORTHWEST WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY INTO TUESDAY. ANOTHER STORM COULD BRING MORE SHOWERS WEDNESDAY INTO FRIDAY. LOCAL GUSTY WINDS WILL ACCOMPANY THESE STORMS...ESPECIALLY IN THE MOUNTAINS AND DESERTS. CONTINUED COOL WEATHER THROUGH NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. UNDER MOSTLY CLEAR SKIES THIS AFTERNOON...SFC PRESSURE GRADIENTS REMAIN WEAK BUT ARE TRENDING OFFSHORE. COOL DRY NORTHWEST FLOW WILL CONTINUE ALOFT THROUGH SUNDAY. MAX TEMPS ABOUT 5 TO 10 DEGREES BELOW SEASONAL AVERAGES WILL INCREASE A LITTLE SUNDAY AS LOCAL HEIGHTS RISE. A STORM APPROACHING FROM THE GULF OF ALASKA WILL BRING INCREASING CLOUDINESS LATE SUNDAY WITH PRECIP BECOMING LIKELY MONDAY. SHOWERS WILL LINGER INTO TUESDAY. MOST OF THE COLD AIR WILL INITIALLY REMAIN TO THE NE WITH THE SNOW LEVELS LOWERING TO BETWEEN 5500 AND 6500 FT MONDAY THEN THE COLD AIR MOVES INTO SOCAL...LOWERING SNOW LEVELS TO AROUND 4000 FT TUESDAY IN THE NORTHERN MTNS AND AROUND 4500 FEET IN THE SAN DIEGO MTNS. RAINFALL TOTALS SHOULD RANGE FROM ABOUT HALF AN INCH TO THREE QUARTER OF AN INCH W OF THE MOUNTAINS WITH A LITTLE OVER AN INCH ON THE W FACING MOUNTAIN SLOPES. SNOW ACCUMULATIONS OF UP TO 8 INCHES WILL BE POSSIBLE AT THE HIGHER ELEVATIONS OF THE SAN BERNARDINO COUNTY MOUNTAINS WITH UP TO ABOUT 4 INCHES IN THE RIVERSIDE MOUNTAINS AND AN INCH OR TWO IN THE SAN DIEGO MOUNTAINS. GUSTY WINDS WILL ACCOMPANY THIS SYSTEM...MAINLY LATE MONDAY AFTERNOON INTO TUESDAY IN THE MOUNTAINS AND DESERTS. ANOTHER LOW WILL DROP S OFF THE COAST AND MOVE THROUGH LATE WEDNESDAY...ALTHOUGH THE EXACT TRACK AND TIMING OF THIS SYSTEM REMAINS UNCERTAIN. THE HEAVIEST PRECIP SHOULD BE WEDNESDAY NIGHT WITH SNOW LEVELS 4000-5000 FT WITH LOCAL GUSTY WINDS. MOIST CYCLONIC FLOW ALOFT WILL CONTINUE TO BRING A CHANCE OF SHOWERS INTO FRIDAY. TEMPS WILL REMAIN WELL BELOW SEASONAL AVERAGES. && .AVIATION... 202130Z...TONIGHT INTO SUNDAY MOSTLY CLEAR SKIES AND VISIBILITIES UNRESTRICTED...EXCEPT FROM 12Z TIL ABOUT 18Z A FEW LOW CLOUDS NEAR THE COAST BASED NEAR 600 FEET MSL WITH TOPS TO AROUND 1000 FEET MSL...AND SOME PATCHY RADIATION FOG IN THE VALLEYS. ON MONDAY MORNING A COLD FRONT IS EXPECTED WITH HIGHER TERRAIN OBSCURED IN CLOUDS AND SHOWERS. LOCALLY STRONG UP AND DOWNDRAFTS IN THE VICINITY OF ROUGH TERRAIN. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. EXTENDED HYDROLOGIC FORECAST. SEE LAXESFSGX. && PUBLIC...PG AVIATION...SMALL
Hazardous weather outlook, Dec 20, 10:00 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST SAT DEC 20 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-210000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1000 AM PST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER WITH A COUPLE OF STORMS MOVING THROUGH. THE FIRST WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY INTO TUESDAY. ANOTHER STORM COULD BRING MORE SHOWERS WEDNESDAY INTO FRIDAY. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THESE SYSTEMS...ESPECIALLY IN THE MOUNTAINS AND DESERTS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 1:05 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 38 hr |
| Dec 21, 1:52 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino, San Diego | 14 hr |
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.